Top
20
Doctor insights on: Mirena Spotting

Share
Dr. Dennis Higginbotham
912 doctors shared insights

Spotting (Definition)

Spotting (vaginal spotting) is a symptom in which a woman has light bleeding from the vagina between menstrual cycles. Spotting is usually very light and may be just a ...Read more


3

3
Can you experience spotting with mirena (levonorgestrel) IUD even if you never have for the past 2 years?

Can you experience spotting with mirena (levonorgestrel) IUD even if you never have for the past 2 years?

Yes: Yes, it is possible to have spotting with a Mirena (levonorgestrel) iud even if you have not previously. While the Mirena (levonorgestrel) iud causes thinning of the uterine lining, it is still possible to have occasional spotting. Like all birth control, if you have changes in stress, weight or health, you can have changes in your bleeding. ...Read more

4

4
Constant spotting on mirena & now heavy bleeding for 2 months since ive had it. If i get it removed will this stop?

Constant spotting on mirena & now heavy bleeding for 2 months since ive had it. If i get it removed will this stop?

Should be better: If not getting better, please discuss with your doctor, possible sonogram to check position, May not be caused by the IUD, IF not from the IUD, bleeding could worse or no better with removal. ...Read more

See 1 more doctor answer
6

6
Have mirena (levonorgestrel) but been spotting for 1 week no period?

Have mirena (levonorgestrel) but been spotting for 1 week no period?

Common: The Mirena (levonorgestrel) has a fairly high likelihood of stopping people's periods. It can also cause irregular breakthrough bleeding. Always good to make sure you aren't pregnant (unlikely, but possible and potentially dangerous if you are), and if not, is likely an effect from the mirena (levonorgestrel). Sometimes extra estrogen can stop the bleeding, if not, consider whether the benefits of the Mirena (levonorgestrel) are worth the irrg b. ...Read more

7

7
Had mirena (levonorgestrel) coil fitted, spotting initially then stopped. had sex day after, was red blood then spotting again. is bleeding after sex normal with coil?

Had mirena (levonorgestrel) coil fitted, spotting initially then stopped. had sex day after, was red blood then spotting again. is bleeding after sex normal with coil?

Last Period?: Typically the Mirena (levonorgestrel) is inserted during the menstrual flow, or shortly after, so sex two days later should not be an issue. If your cycles were irregular or it was not inserted during your cycle, I personally recommend that my patients use backup birth control or not having sex for at least 7 days. ...Read more

9

9
What can help stop spotting from the Mirena (levonorgestrel)?

Ask provider: Spotting is one of the side effects of Mirena (levonorgestrel) and if persistent or worsening may signal a need for an alternative birth control method. Please talk with the provider that placed the device to see what options are appropriate for your situation. ...Read more

11

11
About how long does spotting occur after placement of the mirena (levonorgestrel)?

Per the manufacturer: During the first three to six months of Mirena (levonorgestrel) use, the number of bleeding and spotting days may be increased and bleeding patterns may be irregular. Thereafter the number of bleeding and spotting days usually decreases but bleeding may remain irregular. ...Read more

12

12
I spotted the entire time i had mirena, now its been out for one day & im still spotting. When will it ever stop??????

Mirena spotting: Your bleeding will probably increase in the next week or so because you will have a withdrawal bleed. The Mirena contains hormones, so removal will cause you to have a period. After this period, if the spotting was caused by the mirena, it should resolve. ...Read more

13

13
I had the Mirena coil fitted 10 days ago and last night noticed some orange spotting... is this normal? I bled for 7 days after getting Mirena

I had the Mirena coil fitted 10 days ago and last night noticed some orange spotting... is this normal? I bled for 7 days after getting Mirena

Adjustment changes: Most likely, the uterus/body is making minor adjustments related to the IUD. The Prostaglandins (pain mediators) associated with semen also add to any discomfort sometimes. If you are comfortable feeling for the IUD strings, you should do that to confirm continued proper placement of the IUD. Otherwise, especially if the symptoms are persistent, get with your OB/GYN to confirm placement. ...Read more

14

14
Mirena put in 2.5 months ago. 6 wk check, no strings visible, u/s shows it's in right place. pinkish spotting mid cycle for the 1st time. concerned?

No cause for alarm: Since you are using one of the most effective methods of contraception, as long as the Mirena remains inside your uterus and causes you no pain, there is really no cause for alarm. Pinkish spotting and /or some changes in your menstrual cycles and vaginal bleeding are fairly common. ...Read more

16

16
Had Mirena removed Thurs after being in a week because of malposition and pain. Started POPs yesterday. Spotting yesterday, but today I'm bleeding a lot. Is this to be expected? What's going on with my body??

Had Mirena removed Thurs after being in a week because of malposition and pain. Started POPs yesterday. Spotting yesterday, but today I'm bleeding a lot. Is this to be expected? What's going on with my body??

Wait and see: Sounds like you had a rough week. If you had an IUD inserted and removed in a brief period of time then the endometrial lining was likely disrupted. It may take a few days for things to get back to normal. You can always schedule follow up with your obgyn if you are concerned something else is happening ...Read more

See 1 more doctor answer
17

17
I've had mirena since October 2011 & still have it I had unprotected sex & pink spotting when I wiped when we were finished?

I've had mirena since October 2011 & still have it I had unprotected sex & pink spotting when I wiped when we were finished?

Irritation: If it was just a little pink shading to the fluid, probably it was just a little irritation to the area. With unprotected sex, there is always the risk for STDs and it is always reasonable to get a swab check. The mirena needs to be changed out soon. They're only good up to 5 years. Hope this helps ...Read more

18

18
Hello been using mirena (levonorgestrel) 4-5 yrs never had any spotting but as of 9.21/12 brownish discharge is visible?What is it

Hello been using mirena (levonorgestrel) 4-5 yrs never had any spotting but as of 9.21/12 brownish discharge is visible?What is it

Likely just bleeding: Many Mirena (levonorgestrel) users will have the wonderful side effect of not having periods but that does not mean it is abnormal if you have one. The Progesterone decrease the build up of the endometrial lining therefore minimal to no bleeding occurs. If some lining builds up. Remember the Mirena (levonorgestrel) needs to be removed after 5 yrs of use. ...Read more

Dr. Peter Ihle
1 doctor shared a insight

Mirena (Definition)

Levonorgestrel is a women's ...Read more